MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed on this event through the device tracking department.Based on the information reported on the patient implant form, a carbomedics top hat aortic heart valve s5-021 was implanted on (b)(6) 2010 and explanted on (b)(6) 2022.No further information is presently available.The manufacturer has not received any allegation of a device malfunction nor of serious injury from the site regarding this event.
 
Additional Manufacturer Narrative
Unknown disposition.
 
Event or Problem Description
The manufacturer was informed on this event through the device tracking department.Based on the information reported on the patient implant form, a carbomedics top hat aortic heart valve s5-021 was implanted on (b)(6) 2010 and explanted on (b)(6) 2022.No further information is presently available.The manufacturer has not received any allegation of a device malfunction nor of serious injury from the site regarding this event.Per additional information received, the cause of explant of the top hat valve was attributed to subvalvular pannus with obstruction.No device malfunctions were reportedly identified.The device is reportedly not available for return.From the operational report received, it was noted that the patient was admitted for heart failure (chronic systolic heart failure).During the re-do surgery, the top hat valve was noted to be densely adherent to the annulus.There was no indication of previous endocarditis at the annular level.Eventually, the valve was dissected free.Extensive annular debridement was then performed, including removal of the sub annular pannus.The implant of the new valve (s5-021) occurred uneventfully.The patient tolerated the procedure well, there were no complications.The manufacturer was also informed that ultimately the patient passed away on (b)(6) 2022 (due to non cardiovascular causes, event not valve-related).
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not returned, no further investigation was possible and a definitive root cause for the reported event cannot be stated.However, from the document review performed, no manufacturing deficiencies were identified.Prosthetic valve dysfunction at the aortic position is commonly caused by pannus formation, an inflammatory response generally relating to the patient's condition.The exact etiology of pannus formation is not known, but many factors can be involved in its formation.Pannus represents a bioreaction to prosthetic valves associated with coexisting factors such as surgical technique, thrombus organization from inadequate anticoagulation, infection and wall shear stress.As no investigation could be performed, the root cause of the event cannot be confirmed; however, given the reported information confirming the absence of device malfunctions in the top hat valve in question, the event is likely attributable to patient's factors.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key13592505
Report Number3005687633-2022-00103
Device Sequence Number5761392
Product Code LWQ
UDI-Device Identifier08022057012906
UDI-Public(01)08022057012906(240)S5-021(17)150703
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2015
Device Model NumberCPHV
Device Catalogue NumberS5-021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale